MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HFN A/R SCREW 95MM; PROSTHESIS, TRAUMA

ZIMMER BIOMET, INC. HFN A/R SCREW 95MM; PROSTHESIS, TRAUMA
Catalog Number 814501095
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Osteopenia/ Osteoporosis (2651)
Date of Event 10/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2020-03729.Concomitant medical devices: part# 814511180; lot# unk; part# 814510115; lot# vk1121315a; part# 814550040; lot# unk.Foreign - event occurred in denmark.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported approximately one (1) year and four (4) months ago, patient was implanted with an unknown affixus nail to repair a trochanter femoris fracture on the right side.Approximately seven (7) months post-op, the patient fell.Xrays were taken approximately four (4) months ago due to patient experiencing pain, and x-rays had shown the nail had fractured.Patient was revised approximately two (2) months ago to remove the nail.During the surgery, a screw was also discovered to have fractured.Attempts have been made and no further information has been provided.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Visual inspection of the returned products noted the nail and screw fracture.The returned parts were sent to sem for additional evaluation.For screw - suspected fatigue crack initiation area near the edge of the screw, which appeared to be smeared.Fracture surface revealed artifacts that were consistent with fatigue mode, exhibiting fatigue striations.Suspected crack exit area identified near the opposite end of the screw fracture showing the transition from fatigue to overload mode of fracture with ductile dimples.Medical records were not provided.X-rays provided were sent to an external hcp for review.Their review noted the following: implant fit and alignment appear maintained although as noted one of the femoral neck surgical screws is fractured.Bone quality is osteopenic.Device history records was reviewed and no discrepancies relevant to the reported event were found.It was mentioned that the patient fell in (b)(6) 2020, which could potentially lead to the fracture of the implants.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
HFN A/R SCREW 95MM
Common Device Name
PROSTHESIS, TRAUMA
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11021565
Report Number0001825034-2020-04368
Device Sequence Number19737448
Product Code HSB
UDI-Device Identifier00887868038747
UDI-Public(01)00887868038747
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K100238
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number814501095
Device Lot NumberUK1111295B
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer02/22/2021
Initial Report FDA Received Date12/16/2020
Supplement Report FDA Received Date02/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age89 YR